It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High Cholesterol Message Board


High Cholesterol Board Index


bsm955,

We're all different in our reaction to medications, so there is no perfect advice I can give you.

I was on Lipitor for 7 1/2 years when I had my bought with chronic muscle pain and weakness. I never had tingling or burning sensations, it just felt like the kind of soreness you get the day after you've exercised too much - but it wouldn't go away. It was painful to lift anything - even a cup of coffee. However, for me it wasn't just the Lipitor - my doctor had just recently prescribed Tricor in addition to the Lipitor - that's what put me over the edge.

I stopped both medications cold-turkey. I also started taking 100-150mg CoQ10 daily. There are anecdotal reports out there that it can help with statin-induced muscle problems. I'm not sure it did it for me, because it took about 6-8 months for me to feel like I was finally improving. By the 14 month point, I was completely ok - no pain, and no more general weakness and exercise intolerance.

I can only say that your patience will be tested by what you're going thru - it may take some time for you to start feeling better.

Stay off the statins, and supplement with CoQ10. You might also try Alpha Lipoic Acid - that is sometimes good for muscular problems.

Best of luck,

HubbleRules
:cool:
[QUOTE=phoebeann;3301856]:blob_fire Hubble, it takes that long or longer??? i too went off lipitor cold turkey last month because of horrible muscle and joint pain, every joint hurt including thumbs, wrists etc... some of them have gone away but not all did you also feel really lethargic? i want to do stuff but then its like "naw" don't think so today. most days are like that with very few "good" days, i do take coq10 and alot of other supplements, never a statin again this was my second go around with them.:blob_fire[/QUOTE]

phoebeann,

Yes, it can take a long time to recover from statin-induced muscle problems. For me full recovery took 1.5 years after I stopped the medicines.

And yes, I felt generally weak and lethargic. But I was even more exercise intolerant. I went from being able to jog 4 miles without problem to not even being able to do 1 mile without stopping for rest. My arms were also aching all the time, and lifting anything was quite painful. I could barely lift my laptop computer, and even lifting a mug of coffee was uncomfortable. At the time I feared I was going to be an invalid for the rest of my life...

I've since recovered fully, and am actually back on Lipitor (10mg due to still high LDL and Total Cholesterol) - and taking 50mg CoQ10 daily - and so far, no problems. I think that the last go-around, the problem for me was in combining Tricor with the Lipitor. I didn't know then, but combining a fibrate with a statin greatly increases the risk of muscle problems. I started having muscle problems in about a month, and at first thought I was just sleeping funny and getting charlie-horses. It wasn't until I did some research on the web that I realized what was going on - and I stopped both meds cold turkey.

Anyhow, my only advice is to be patient and be positive. We all react differently to medicines, and we all recover at different rates. I would definitely stay on the CoQ10 until you feel better. I was taking about 75-100mg a day during my recovery. No one knows what an 'optimal' dose is, I've read some places to take 300mg or more daily if you have statin muscle injury - but that stuff is NOT CHEAP!!!

Best wishes...

HubbleRules
:cool:
Hey All--
Just reading through these older posts, looking for answers---I have to add my name to the list---Took Tricor for 4 years. It was ok at first,but then, I started to feel tired quite often. I chalked this up to my bartendeing several night a week, then early days with my school age boys, working out 4 days a week, and not eating right...this got worse over the next 2-3 years. Finally I complained to my Dr. (I had several times before) and he suggested Lipitor (I'm thinking 20mg. but I'm not sure) I don't remember my cholesterol number, but it was border-line high, as was my BP, and Tri's. Being that heart disease runs in the family I took Lipitor, and Diovan (for BP). LIPITOR was ok at first 6-8 months not much different than tricor---Then it really kicked in---muscle, joint pain, lethargy, impatience with my boys, and the kicker was Memory loss. I couldn't remember the simplest things (I had an excellent memory)..I was in a FOG,tired ,sore, and pissed off. One day a felt chest muscles twitching like crazy. Given my family history, I was really concerned...they would last a minute or so, returning every 5-10 minutes. I went to the emergency room, and was immediately admitted. Stayed the night, had ALL the tests----nothing cardiac related was the answer---"must be a muscular issue" I worked out 4 days a week..I thought it was possible but unlikely...I stopped LIPITOR immediatey...My memory quickly came back....my muscles are a different story...I started feeling really weak on my left side. I couldn't run at all, and would sometimes have a really "spastic gait", poor balance, and loss of dexterity in my left hand. This didn't happen until Aug-Sept..and I stopped Lipitor in March. I didn't make the connection...I have seen 2 neurologists, and 4 neuro-surgeons to determine my issues. I do have some disc issues in my C-spine, causing compression on my cord, but all Dr.'s agree that "something else is going on..." I have gone through 2 emg's, sep, and 2 MRI's. I'm still going through tests to determine the cause of all this---I AM CONVINCED THAT LIPITOR HAS CAUSED STATIN-NEUROPATHY....There is a ton of research on this...check out Dr. Graveline...CoQ10 seems to be the main supplement suggested to best combat these effects. It is not cheap, but I'll find other ways to save money...I'm going to start taking 200-300 mg's daily, and I'll keep posting to update my progress.....DON'T TAKE STATINS !!! If you do---Stop and take CoQ10...do the research yourself....Dr's are great in certain cases, but when they have no answer---find it yourself---this board is a great place to start !! GOOD LUCK TO ALL
Doug





All times are GMT -7. The time now is 04:34 PM.





© 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!